Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Springfield, MO

May 15, 2007Dallas County, Greene County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2007, 11:27 AM CDT for Dallas County, Greene County, Webster County, Missouri. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 11:27 AM CDT (16:27 UTC)
Expired
May 15, 2007, 11:49 AM CDT
In force
22 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Dallas County, MO, Greene County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 11:27 AM CDTHAIL 0.887 N Springfield, MOINTERSECTION OF HIGHWAY 13 AND FM 36 DIME TO NICKEL SIZE HAIL.
May 15, 11:27 AM CDTHAIL 16 Ne Willard, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 151628
SVRSGF
MOC059-077-225-151715-
/O.NEW.KSGF.SV.W.0080.070515T1627Z-070515T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1215 PM CDT.

* AT 1125 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM NEAR EBENEZER...OR 12 MILES NORTH OF SPRINGFIELD...
  MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIR GROVE BY 1155 AM CDT.

THE TOWNS OF BASSVILLE...OLIVE AND ELKLAND ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

AT 1125 QUARTER SIZE WAS REPORTED WITH THIS STORM NEAR WILLARD.  

LAT...LON 3741 9338 3723 9344 3733 9288 3766 9286

$$

HATCH
2 follow-up statements
000 
WWUS53 KSGF 151635
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CDT TUE MAY 15 2007

MOC059-077-225-151715-
/O.CON.KSGF.SV.W.0080.000000T0000Z-070515T1715Z/
GREENE MO-WEBSTER MO-DALLAS MO-
1134 AM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN DALLAS...NORTHWESTERN WEBSTER AND GREENE COUNTIES...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR I-44 NEAR MILE MARKER 70...OR NEAR
REPUBLIC...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-44 NEAR MILE MARKER 80 BY 1150 AM CDT.
  8 MILES NORTHWEST OF STRAFFORD BY 1210 PM CDT.
  FAIR GROVE BY 1215 PM CDT.

OTHER STORMS WERE LOCATED OVER NORTHEAST GREENE COUNTY AND WESTERN 
DALLAS COUNTY.  THESE MAY CAUSE WIND GUSTS IN EXCESS OF 60 MPH AND 
QUARTER SIZE HAIL.

THE TOWNS OF GLIDEWELL...EBENEZER AND BASSVILLE ARE IN THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3720 9358 3714 9354 3733 9288 3766 9286

$$

CRAMER
000 
WWUS53 KSGF 151649
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT TUE MAY 15 2007

MOC059-077-225-151658-
/O.CAN.KSGF.SV.W.0080.000000T0000Z-070515T1715Z/
GREENE MO-WEBSTER MO-DALLAS MO-
1148 AM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS...NORTHWESTERN
WEBSTER AND GREENE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3720 9358 3714 9354 3733 9288 3766 9286

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:11 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 15, 10:11 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CDT TUE MAY 15 2007

....MESOSCALE CONVECTIVE DISCUSSION...
CONDITIONS ARE BECOMING LIKELY FOR AN EPISODE OF MARGINALLY SEVERE
THUNDERSTORMS.  RUC AND LAPES DERIVED 0-1KM COMPUTED CAPE ARE
SUGGESTING VALUES RANGING FROM 500-1000 J/KG EAST OF ONGOING
CONVECTION/COLD POOL.  LATEST RADAR RETURNS SHOW UPDRAFTS BEGINNING
TO FIRE CLOSER TO THE EDGE OF THE COLD POOL...INDICATING INCREASING
DESTABILIZATION WITHIN THE LOWER TROP.  THIS WOULD ALSO SUGGEST A
GRADUAL INTENSIFICATION IN UPDRAFT STRENGTH AS CONVECTION SHIFTS
EAST INTO INCREASINGLY UNSTABLE AIR.  0-6KM WIND SHEAR IS VERY WEAK
WITH ONLY ABOUT 15-25KTS OF MAGNITUDE ALONG VECTORS.  THIS
ENVIRONMENT WOULD SUGGEST THAT THE MAIN HAZARDS WILL BE HAIL UP TO
THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH.  A
SERIES OF SEVERE THUNDERSTORM WARNINGS IS LIKELY TO OCCUR ACROSS THE
CENTRAL AND EASTERN OZARKS AS THE DAY PROGRESSES.  STAY TUNED.

CRAMER

&&

.AVIATION...

FOR THE 06Z TAFS...

LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE
FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE
PLAINS OVERSPREADING THE AREA.  COLD FRONT EXPECTED TO ARRIVE DURING
THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM
AROUND 16Z TO 22Z TODAY.  COULD SEE SOME MVFR CONDITIONS DEVELOPING
WITH THE CONVECTION DURING THE AFTERNOON.  HAVE KEPT IN VFR CEILINGS
BEHIND THE FRONT DURING THE EVENING HOURS.  WINDS WILL VEER
THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT.  COULD
SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP
AROUND 20 TO 22 KTS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 15, 10:57 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 AM CDT TUE MAY 15 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1057 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  WIND GUSTS IN EXCESS OF 60 MPH.
  HAIL TO THE SIZE OF GOLF BALLS.
  LOCALLY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS
  ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR THIS MORNING.
  THIS ACTIVITY WILL PROGRESSIVELY SPREAD TO THE
  SOUTHEAST...AFFECTING AREAS SOUTHEAST OF THE INTERSTATE 44
  CORRIDOR DURING THE AFTERNOON.

  DISCUSSION:

  A COLD FRONT IS EXPECTED TO BE IN THE VICINITY OF THE INTERSTATE
  44 CORRIDOR BY MIDDAY. SUNSHINE IS EXPECTED ALONG AND SOUTHEAST
  OF INTERSTATE 44 EARLY THIS AFTERNOON...WHICH WILL RESULT IN A
  MODERATELY UNSTABLE AIRMASS. THE COLD FRONT WILL INTERACT WITH
  THIS UNSTABLE AIRMASS THIS AFTERNOON...RESULTING IN
  REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL...
  SOUTHWEST AND SOUTH CENTRAL MISSOURI. WITH WIND SHEAR EXPECTED
  TO BE WEAK...ONLY A FEW...MARGINALLY SEVERE THUNDERSTORMS ARE
  ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING
  AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND
  WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.

  LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL
  CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST
  CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR
  RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHEAST OF A LINE
  FROM NEOSHO TO ROLLA THIS AFTERNOON AND EARLY THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:13 AM CDTSevere Thunderstorm WarningSGFBarton, Dade57 min
May 15, 12:02 PM CDTSevere Thunderstorm WarningSGFLaclede26 min
May 15, 12:19 PM CDTSevere Thunderstorm WarningSGFChristian56 min
May 15, 1:01 PM CDTSevere Thunderstorm WarningSGFPhelps59 min
May 15, 1:54 PM CDTSevere Thunderstorm WarningSGFTexas66 min
May 15, 2:05 PM CDTFlash Flood WarningSGFStone3 hr
May 15, 2:12 PM CDTSevere Thunderstorm WarningSGFShannon78 min
May 15, 2:53 PM CDTSevere Thunderstorm WarningSGFDent43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.